MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA15L1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is based on information provided by post market vigilance investigation personnel.One device was received for evaluation.The returned product did not meet specification as received.Visual inspection found that part of the outer antenna shaft was broken above the green section.The broken piece was not attached and was not returned.The reported condition was confirmed.The investigation found the shaft of the antenna was broken 6 cm from the tip.This break is consistent with the user exceeding the shaft bend radius limit.The investigation identified the root cause of the reported event to be user error.The instructions for use (ifu) states, do not apply excessive lateral or rotational force during insertion or extraction of the antenna.Doing so may lead to breakage of the antenna and injury to the patient or user.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, there was a crack on the device when placed in the liver.Nothing fell into the patient cavity and the antenna was fully retrieved.They used a new antenna to complete the case.There was no patient injury.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key8778747
Report Number3006451981-2019-00142
Device Sequence Number1832369
Product Code NEY
UDI-Device Identifier10884521189539
UDI-Public10884521189539
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model NumberCA15L1
Device Catalogue NumberCA15L1
Device Lot NumberS8KG011X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR